MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G36333
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter: occupation = manager.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unspecified procedure via access in the femoral artery, using a micropuncture transitionless access set, the hub of the sheath separated from the device.Resistance was not reported during insertion or removal of the device, which was used for initial access, and the anatomy was reportedly normal.No ancillary devices were reportedly used with the sheath.Access was gained in the opposite femoral artery and the sheath was snared, using a wire guide and unknown 7 french "im" catheter.A computed tomography angiogram was completed.While trying to remove the device from the artery, a dissection occurred, extending from the external iliac artery to the common femoral and superficial femoral arteries.An endarterectomy with bovine patch angioplasty was then performed of the external iliac and common femoral arteries.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an unspecified procedure via access in the femoral artery, using a micropuncture transitionless access set, the hub of the sheath separated from the device.Resistance was not reported during insertion or removal of the device, which was used for initial access, and the anatomy was reportedly normal.No ancillary devices were reportedly used with the sheath.Access was gained in the opposite femoral artery and the sheath was snared, using a wire guide and unknown 7 french "im" catheter.A computed tomography angiogram was completed.While trying to remove the device from the artery, a dissection occurred, extending from the external iliac artery to the common femoral and superficial femoral arteries.An endarterectomy with bovine patch angioplasty was then performed of the external iliac and common femoral arteries.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device were conducted during the investigation.A visual inspection of unused product was also conducted.The complaint device was not returned; however, ten sealed micropuncture transitionless access set (b)(6) devices were returned from the complaint lot.The sealed devices were not damaged, and the hubs were securely attached to the catheter.No issues were identified.The customer provided photographs of the complaint device.The hub was separated from the cannula and there was a kink near the tip of the separated cannula.A document-based investigation evaluation was performed.No related non-conformances were found in association with the device lot and subassembly lots, and there have been no other reported complaints for this lot number.Given this information, there is objective evidence to support that the device was manufactured to specification.Cook also reviewed the device master record including quality controls, manufacturing instructions, instructions for use, and design history file.It was confirmed that there are sufficient controls in place to mitigate the risk of this failure mode.Based on this information, cook has concluded that there is no evidence that non-conforming product exists either in house or in field.The complaint device is packaged with instructions for use (ifu).The intended use of the device is for the placement of wire guides up to 0.038 inch diameter into the peripheral vascular system when a small 21 gauge needle stick is desired.The ifu states: ¿when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position¿; ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt¿.Catheter embolism and vessel laceration are listed as potential adverse events associated with use of the device.Based on the information provided and the results of the investigation, cook has concluded that a definitive cause for the event cannot be determined.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10042813
Report Number1820334-2020-00930
Device Sequence Number14277956
Product Code DYB
UDI-Device Identifier00827002363335
UDI-Public(01)00827002363335(17)230304(10)13027546
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2023
Device Model NumberG36333
Device Catalogue NumberMPIS-501-SST
Device Lot Number13027546
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/01/2020
Supplement Date Received by Manufacturer11/02/2020
Initial Report FDA Received Date05/11/2020
Supplement Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight71